Lyndon factorization of infinite words

  • Guy Melançon
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1046)

Abstract

Infinite Lyndon words have been introduced in [1], where the authors proved a factorization theorem for infinite words: any infinite word can be written as a non increasing product of Lyndon words, finite and/or infinite. After giving a new characterization of infinite Lyndon words, we concentrate on three well known infinite words and give their factorization. We conclude by giving an application to ω-division of infinite words.

Topics

automata and formal languages combinatorics on words 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. SIROMONEY, L. MATTHEW, V. R. DARE, and K. G. SUBRAMANIAN. Infinite Lyndon Words. Information Processing Letters, 50:101–104, 1994.CrossRefGoogle Scholar
  2. 2.
    C. REUTENAUER. Mots de Lyndon et un théorème de Shirshov. Annales des Sciences Mathématiques du Québec, 10(2):237–245, 1986.Google Scholar
  3. 3.
    S. VARRICCHIO. Factorizations of Free Monoids and Unavoidable Regularities. Theoretical Computer Science, 73:81–89, 1990.CrossRefGoogle Scholar
  4. 4.
    G. PIRILLO and J. JUSTIN. Shirshov's theorem and ω-permutability of semigroups. Advances in Mathematics, 87(2):151–159, 1991.CrossRefGoogle Scholar
  5. 5.
    J. DEVOLDER, M. LATTEUX, I. LITOVSKY, and L. STAIGER. Codes and Infinite Words. Acta Cybernetica, 11(4):241–256, 1994.Google Scholar
  6. 6.
    M. LOTHAIRE. Combinatorics on Words. Addison Wesley, 1983.Google Scholar
  7. 7.
    K. T. CHEN, R. H. FOX, and R. C. LYNDON. Free Differential Calculus, IV — The Quotient Groups of the Lower Central Series. Annals of Mathematics, 68: 81–95, 1958.Google Scholar
  8. 8.
    J. P. DUVAL. Factorizing Words over an Ordered Alphabet. Journal of Algorithms, 4:363–381, 1983.CrossRefGoogle Scholar
  9. 9.
    M. P. SCHUTZENBERGER. Sur une propriété combinatoire des algèbres de Lie libres pouvant être utilsée dans un problème de mathématiques appliquées. Séminaire P. Dubreuil, Algèbre et théorie des nombres, 1958.Google Scholar
  10. 10.
    J. BERSTEL and A. De LUCA. Sturmian Words, Lyndon Words and Trees. to appear, 1995.Google Scholar
  11. 11.
    J. BERATEL. Tracés de droite, fractions continues et morphismes itérées. In Mots — Mélanges offerts à M. P. Schützenberger, pages 298–309. Hermès, 1990.Google Scholar
  12. 12.
    S. BRLEK. Enumeration of Factors in the Thue-Morse word. Discrete Applied Mathematics, 24(1–3):351–354, April 1987.Google Scholar
  13. 13.
    K. JACOBS and M. KEANE. 0–1 Sequences of Toeplitz type. Z. Wahr. verw. Geb., 13(2):123–131, 1969.CrossRefGoogle Scholar
  14. 14.
    J. P. ALLOUCHE and R. BACHER. Toeplitz sequences, Towers of Hanoi and Progression Free Sequences of Integers. Enseignement Mathématique, 38: 315–327, 1992.Google Scholar
  15. 15.
    G. PIRILLO. Ultimately Periodic and n-Divided Words. In A. BARLOTTI, M. DELEST, and R. PINZANI, editors, Proceedings of the Fifth Conference FPSAC, Florence, Italy, pages 351–354, 1993.Google Scholar
  16. 16.
    X. VIENNOT. Algèbres de Lie libres et monoïdes libres, volume 691 of Lecture Notes in Mathematics. Springer Verlag, 1978.Google Scholar
  17. 17.
    G. MELANÇON. Combinatorics of Hall Trees and Hall Words. Journal of Combinatorial Theory, Series A, 59(2):285–308, 1992.Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Guy Melançon
    • 1
  1. 1.LaBRI, URA 1304 CNRS - Université Bordeaux IFrance

Personalised recommendations